John Libbey Eurotext

Epileptic Disorders

The Educational Journal of the

Lacosamide-induced rash Volume 16, numéro 3, September 2014

Illustrations

  • Figure 1
  • Figure 2
Auteurs
1 Department of Neurology
2 Department of Dermatology, George Washington University, Washington DC, USA
* Correspondence: Mohamad Z. Koubeissi George Washington University, Department of Neurology, Room 725, Ross Hall, 2300 I Street NW, Washington, District of Columbia 20037, USA
  • Mots-clés : lacosamide, allergic, rash
  • DOI : 10.1684/epd.2014.0667
  • Page(s) : 380-3
  • Année de parution : 2014

Cutaneous eruptions and hypersensitivity represent frequently reported side effects of anti-seizure medications. However, these side-effects have rarely been previously reported for lacosamide, a newer-generation anti-seizure medication with a novel mechanism of action. Here, we report a case of diffuse skin eruption in a patient with history of epilepsy soon after initiation of lacosamide. The rash resolved after discontinuation of lacosamide and use of antihistamines and steroids. We also review the information on drug hypersensitivity syndrome.